MAUDE Adverse Event Report: XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE

XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Catalog Number F30000162
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A clinical support specialist reported that this 70-year-old female critically ill patient was status-post coronary arterial bypass graft procedure on (b)(6) 2025 who was discharged home and developed severe respiratory failure.Emergency medical services transported the patient to the hospital on (b)(6) 2026 where they tested positive for influenza types a and b.The patient was cannulated for veno-venous extracorporeal membrane oxygenation (ecmo) support on (b)(6) 2026 and experienced severe hypotension in the early morning of (b)(6) 2026 while on support.It was explained that initial reports of cardiac arrest were false as the patient instead experienced severe hypotension that required a change in ecmo modality for cardiopulmonary support.As a result, the patient was transitioned to veno-venoarterial ecmo support on the same device and patient circuit.The patient received multiple blood products and continuous renal replacement therapy (crrt) with a prismax device (not a fresenius/xenios product) that was initiated for renal support.The filter of the competitor crrt device clotted and was changed out that morning.Plasma free hgb levels were checked and resulted at greater than 500 mg/dl after receiving various blood products.It was determined by the user facility that the clotting of the crrt device was from multiple blood products and unrelated to the performance of the novalung console or associated xenios products.Ecmo support was discontinued by decision of the family on the evening of (b)(6) 2026, and the patient subsequently expired approximately two hours following discontinuation of support.It was reported that the patient¿s viral infection leading to severe hypotension and respiratory failure, the associated hospitalization, clotting of the competitor crrt device and the patient¿s subsequent death were not the result of a deficiency or malfunction of any xenios product(s) or device(s).The css reported that no xenios products will be returned for evaluation and the same novalung device was primed and utilized for a different patient the following day without incident.
 
Additional Manufacturer Narrative
Additional information: f6.
 
Event or Problem Description
A clinical support specialist reported that this 70-year-old female critically ill patient was status-post coronary arterial bypass graft procedure on (b)(6) 2025 who was discharged home and developed severe respiratory failure.Emergency medical services transported the patient to the hospital on (b)(6) 2026 where they tested positive for influenza types a and b.The patient was cannulated for veno-venous extracorporeal membrane oxygenation (ecmo) support on (b)(6) 2026 and experienced severe hypotension in the early morning of (b)(6) 2026 while on support.It was explained that initial reports of cardiac arrest were false as the patient instead experienced severe hypotension that required a change in ecmo modality for cardiopulmonary support.As a result, the patient was transitioned to veno-venoarterial ecmo support on the same device and patient circuit.The patient received multiple blood products and continuous renal replacement therapy (crrt) with a prismax device (not a fresenius/xenios product) that was initiated for renal support.The filter of the competitor crrt device clotted and was changed out that morning.Plasma free hgb levels were checked and resulted at greater than 500 mg/dl after receiving various blood products.It was determined by the user facility that the clotting of the crrt device was from multiple blood products and unrelated to the performance of the novalung console or associated xenios products.Ecmo support was discontinued by decision of the family on the evening of 21/jan/2026, and the patient subsequently expired approximately two hours following discontinuation of support.It was reported that the patient¿s viral infection leading to severe hypotension and respiratory failure, the associated hospitalization, clotting of the competitor crrt device and the patient¿s subsequent death were not the result of a deficiency or malfunction of any xenios product(s) or device(s).The css reported that no xenios products will be returned for evaluation and the same novalung device was primed and utilized for a different patient the following day without incident.

Brand Name
NOVALUNG CONSOLE (LINUX BOARD)
Common Device Name
EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Manufacturer (Section D)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
MDR Report Key24320967
Report Number3012417381-2026-00002
Device Sequence Number9523857
Product Code QJZ
UDI-Device Identifier04057224902043
UDI-Public04057224902043
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
Report Date (Section F) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberF30000162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/20/2026
Device AgeMO
Event Location Hospital
Date Report to Manufacturer01/26/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/04/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XLUNG KIT (USA).; XLUNG KIT (USA).
Patient Age70 YR
Patient SexFemale